Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 26, 2014, 8:27 PM CDT for Christian County, Macon County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 8:27 PM CDT (01:27 UTC)
- Expired
- Aug 26, 2014, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, IL, Macon County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2626 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
633
WGUS53 KILX 270127
FFWILX
ILC021-115-270430-
/O.NEW.KILX.FF.W.0025.140827T0127Z-140827T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
827 PM CDT TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1130 PM CDT
* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES UP TO THREE INCHES OF RAIN HAS FALLEN
IN THE PAST HOUR ACROSS PORTIONS OF THE WARNING AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLUE
MOUND...EDINBURG...KINCAID...MACON...MOUNT AUBURN AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3953 8948 3968 8948 3969 8943 3976 8942
3975 8942 3974 8939 3977 8936 3976 8933
3982 8925 3981 8915 3976 8915 3973 8910
3977 8876 3974 8877 3974 8881 3966 8881
3965 8903 3953 8903
$$
BAK1 follow-up statement
897
WGUS73 KILX 270422
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1122 PM CDT TUE AUG 26 2014
ILC021-115-270437-
/O.EXP.KILX.FF.W.0025.000000T0000Z-140827T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACON IL-CHRISTIAN IL-
1122 PM CDT TUE AUG 26 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN CHRISTIAN
AND SOUTHERN MACON COUNTIES WILL BE ALLOWED TO EXPIRE AT 1130 PM
CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3953 8948 3968 8948 3969 8943 3976 8942
3975 8942 3974 8939 3977 8936 3976 8933
3982 8925 3981 8915 3976 8915 3973 8910
3977 8876 3974 8877 3974 8881 3966 8881
3965 8903 3953 8903
$$
BAKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:17 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 3:17 PM CDT, 5 hours 10 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT Tue Aug 26 2014 .SHORT TERM...(This evening through Wednesday) ISSUED AT 316 PM CDT TUE AUG 26 2014 An outflow boundary is drapped over the area this afternoon and this could be the focus for more showers and thunderstorm development this evening and into tonight. So will be keeping a chance pops in the forecast for tonight, but mainly along and northeast of I-74. By tomorrow, all models indicate a good chance of thunderstorms across most of the area through tomorrow afternoon. Things will then shift back to the west after that. Temps and dewpoints are remaining high so will keep the heat advisory and warning going through this evening. Temps will remain warm through tomorrow, but with clouds and pcpn, advisory/warning criteria for heat indices will not be met. Model guidance numbers look to be too warm. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 316 PM CDT TUE AUG 26 2014 Upper level ridging will be broken down, which will allow another cold front to move into the area late in the week. Unfortunately this means that the chance of showers and thunderstorms will continue into the weekend. Most of the pcpn chances will remain to the northwest or northern part of the cwa through Friday. Then when the front drops into the area Friday afternoon, the chance of thunderstorms will spread across the whole cwa for most of the weekend. There could be a break in the pcpn over some of the area Sunday night, but another frontal system will move into the region for the beginning of next week...so chance pops continue. Temps will cool through the period, but then warm back up during the beginning of next week. Model guidance still looks to be too warm. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 1241 PM CDT TUE AUG 26 2014 Not much of a shift in the forecast for this round of TAFs. Main concern remains the front...which is still to the northwest. Slight wind shift over the region right now due to outflow from this mornings thunderstorms across the north. Front moving through the region later tonight/this evening to stall and slow through the early morning hours resulting in an extended period of potential thunder, esp with wave moving out of the west. Models with many solutions and potential of thunder. Concern for vis drop just behind the boundary if clearing is ahead of the drier air. So far, leaving that out of the forecast, but may need to be worked into the next issuance. && .ILX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING until 7 PM CDT this evening FOR ILZ042- 047>054-056-061>063-066>068-071>073. HEAT ADVISORY until 7 PM CDT this evening FOR ILZ043>046-055-057. && SHORT TERM...HJS LONG TERM...AUTEN AVIATION...HJS
Hazardous weather outlook, Aug 26, 3:38 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 338 PM CDT TUE AUG 26 2014 ILZ027>031-036>038-040-041-271100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 338 PM CDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...HAIL...AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY THROUGH MONDAY, AS THE HEAT GRADUALLY DIMINISHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ043>046-055-057-271100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-PIATT-VERMILION- 338 PM CDT TUE AUG 26 2014 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...HAIL...AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL RETURN WEDNESDAY THROUGH MONDAY, AS THE HEAT GRADUALLY DIMINISHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ042-047>054-056-061>063-066>068-071>073-271100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- JASPER-LAWRENCE-LOGAN-MACON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCOTT-SHELBY- 338 PM CDT TUE AUG 26 2014 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...HAIL...AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL RETURN WEDNESDAY THROUGH MONDAY, AS THE HEAT GRADUALLY DIMINISHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HJS
In the hours before
Local storm report, Aug 26, 5:03 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
503 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 E BROCTON 39.72N 87.90W
08/26/2014 E1.00 INCH EDGAR IL TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL
&&
ALWLocal storm report, Aug 26, 5:04 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 2 E BROCTON 39.72N 87.90W
08/26/2014 M60 MPH EDGAR IL TRAINED SPOTTER
&&
ALWLocal storm report, Aug 26, 5:05 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
505 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL E BROCTON 39.72N 87.93W
08/26/2014 E1.00 INCH EDGAR IL TRAINED SPOTTER
&&
ALWLocal storm report, Aug 26, 5:41 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
541 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 1 W REDMON 39.65N 87.88W
08/26/2014 EDGAR IL TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN AND CORN FLATTENED.
&&
BAKLocal storm report, Aug 26, 7:33 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL ARGENTA 39.99N 88.82W
08/26/2014 E1.00 INCH MACON IL EMERGENCY MNGR
QUARTER SIZE HAIL NEAR ROUTE 48 AND ARGENTA.
&&
ALWThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:02 PM CDT | Areal Flood Advisory | ILX | DeWitt, Logan | 3 hr |
| Aug 26, 7:12 PM CDT | Flash Flood Warning | ILX | DeWitt | 3 hr |
| Aug 26, 7:37 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 23 min |
| Aug 26, 7:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 47 min |
| Aug 26, 7:54 PM CDT | Flash Flood Warning | ILX | Macon, Piatt | 3 hr |
| Aug 26, 9:18 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 42 min |
| Aug 26, 9:39 PM CDT | Flash Flood Warning | ILX | Christian, Sangamon | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.